Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 8, 1998, 9:56 PM EDT for Hamilton County, Meigs County, Rhea County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1998, 9:56 PM EDT (01:56 UTC)
- Expired
- Apr 8, 1998, 11:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Hamilton County, TN, Meigs County, TN, Rhea County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:30 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
346 WFUS01 KMRX 090157 RRA TORMRX TNC065-121-143-090300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 956 PM EDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1100 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...NORTHERN HAMILTON COUNTY...MEIGS COUNTY...RHEA COUNTY DOPPLER RADAR INDICATES SEVERE THUNDERSTORMS WITH A POSSIBLE TORNADO IN CENTRAL BLEDSOE COUNTY MOVING EAST AT 40 MPH. IT WILL ENTER RHEA AND NORTHERN HAMILTON COUNTIES BY 1005 PM EDT...AND MEIGS COUNTY AROUND 1015 PM EDT. TOWNS IN THE PATH OF THIS STORM INCLUDE SALE CREEK...DAYTON...AND SPRING CITY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:05 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 8, 8:05 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 805 PM EDT WED APR 8 1998 NOTHING GOING ON IN E TN..YET. STRONG TO SVR ACTIVITY WL BE MOVING INTO MY CWA NEXT CPL OF HRS. RECENTLY UPDATED ZFP LOOKS FINE. HSA
In the hours before
Local storm report, Apr 8, 4:45 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
445 PM EDT WED APR 8 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
250 PM DEER LODGE TN 0.75 INCH HAIL
04/08/98 MORGAN
325 PM HARROGATE TN 0.75 INCH HAIL
04/08/98 CLAIBORNEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:36 PM EDT | Severe Thunderstorm Warning | MRX | Fentress | 69 min |
| Apr 8, 10:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| Apr 8, 10:10 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 65 min |
| Apr 8, 10:13 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson | 62 min |
| Apr 8, 10:14 PM EDT | Tornado Warning | MRX | Polk | 61 min |
| Apr 8, 10:15 PM EDT | Tornado Warning | MRX | Anderson | 30 min |
| Apr 8, 10:18 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 57 min |
| Apr 8, 10:30 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 60 min |
| Apr 8, 10:45 PM EDT | Tornado Warning | MRX | Blount, Loudon | 45 min |
| Apr 8, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 63 min |
| Apr 9, 12:12 AM EDT | Severe Thunderstorm Warning | MRX | Meigs | 48 min |
| Apr 9, 12:23 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 52 min |
| Apr 9, 2:44 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 46 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.